Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 123, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 6, 2000, 3:12 PM CDT for Walworth County, Wisconsin. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 6, 2000, 4:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Walworth County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:25 PM CDT | Thunderstorm Wind | Fontana, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -3.2
The text
As transmitted, in the capitals the NWS used until 2016.
903 WUUS53 KMKX 062012 SVRMKE WIC127-062115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI 312 PM CDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 415 PM CDT * AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF SHARON...OR ABOUT 10 MILES EAST OF BELOIT...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DARIEN AT 320 PM CDT. DELAVAN AT 325 PM CDT. ELKHORN AT 330 PM CDT. WILLIAMS BAY AT 335 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...HEAVY RAINFALL AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:13 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 6, 2:13 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 213 PM CDT SUN AUG 6 2000 FORECAST FOCUS ON SEVERE THUNDERSTORM ACTIVITY THIS EVENING/TONIGHT. COLD FRONT OVER WESTERN WISCONSIN HAS SLOWED UP A BIT WITH LITTLE MOVEMENT DURING THE PAST FEW HOURS. THIS MEANS THE CHANCE FOR SHOWERS/THUNDERSTORMS WILL LINGER TONIGHT IN SOUTHEAST WISCONSIN. CURRENT ACTIVITY ON THE DOPPLER WARRANTS SCATTERED PRECIPITATION WORDING AS OPPOSED TO CHANCE. WARMING...INSTABILITY...AND HIGH DEW POINTS HAVE COME TOGETHER TO PUT SOUTHERN WISCONSIN UNDER A SEVERE THUNDERSTORM WATCH. ALL MODELS PROG FRONT TO MOVE THROUGH SOUTHEAST WISCONSIN AROUND MIDNIGHT. ONCE THIS FRONT MOVES THROUGH...A BRIEF RIDGE OF HIGH PRESSURE WILL PROVIDE A WARM DRY MONDAY. ALL MODELS DRAG A WARM FRONT THROUGH SOUTHERN WISCONSIN MONDAY NIGHT...WITH A BAND OF PRECIPITATION FORMING OVER IA/SRN MN THEN MOVING EWD TOWARD WI. HOWEVER...MODELS DIFFER ON LOCATION OF PRECIPITATION. ETA BRINGS THE BULK OF THE PRECIPITATION OVER NORTHERN ILLINOIS. NGM BRINGS THE PRECIPITATION THROUGH CENTRAL WISCONSIN. WHILE THE AVN BRINGS THE RAIN THROUGH SOUTHERN WISCONSIN. WILL GO WITH THE MIDDLE OF THE ROAD HERE AND BRING THE RAIN THROUGH SOUTHERN WISCONSIN MONDAY NIGHT...LASTING ALL DAY TUESDAY. .UWNMS...OUT TO LUNCH AS FAR AS PRECIP...HAS PRECIP OVER WISCONSIN ON MONDAY. WITH ABSOLUTELY NO PRECIP OVER WISCONSIN ON MONDAY NIGHT. .MKX...NONE. KURIMSKI
In the hours before
Special weather statement, Aug 6, 2:23 PM CDT, 49 minutes before
WIZ063-062000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 223 PM CDT SUN AUG 6 2000 ...STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN DANE COUNTY... AT 2:20 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN DANE COUNTY. SOME CITIES LIKELY TO BE AFFECTED THROUGH 3:00 PM ARE FITCHBURG... OREGON...STOUGHTON...COTTAGE GROVE...DEERFIELD AND ROCKDALE. PERSONS IN THESE AREAS CAN EXPECT TORRENTIAL RAINS TO ONE INCH IN A SHORT PERIOD OF TIME...HAIL TO ONE HALF INCH AND WIND GUSTS TO 57 MPH. GD
Special weather statement, Aug 6, 2:44 PM CDT, 28 minutes before
WIZ064-062015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 244 PM CDT SUN AUG 6 2000 ...STRONG THUNDERSTORMS APPROACHING WESTERN JEFFERSON COUNTY... AT 2:40 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS APPROACHING WESTERN JEFFERSON COUNTY. SOME CITIES LIKELY TO BE AFFECTED ARE LAKE MILLS...LAKE RIPLEY...JOHNSON CREEK AND JEFFERSON THROUGH 3:15 PM CDT. PERSONS IN THESE AREAS CAN EXPECT TORRENTIAL RAINS TO ONE INCH IN A SHORT PERIOD OF TIME...HAIL TO ONE HALF INCH AND WIND GUSTS TO 50 MPH. SEEK SAFE SHELTER IF THREATENING WEATHER APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7:00 PM CDT. GD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:54 PM CDT | Severe Thunderstorm Warning | MKX | Green | 66 min |
| Aug 6, 2:07 PM CDT | Tornado Warning | MKX | Green, Rock | 68 min |
| Aug 6, 2:59 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Washington, Waukesha | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.